Carbetapentane is a cough suppressant that decreases the body's cough reflex.
Carbinoxamine is an antihistamine that blocks the chemical histamine in the body. Histamine can produce allergy symptoms such as sneezing, runny nose, and watery eyes.
Phenylephrine is a decongestant that narrows blood vessels in the lining of the nose to relieve sinus congestion. Dilated blood vessels can cause nasal congestion (stuffy nose).
Carbetapentane, carbinoxamine, phenylephrine is used to treat symptoms of allergies, hay fever, sinusitis, bronchitis, flu, or the common cold. This medication relieves sneezing, runny or stuffy nose, cough, watery eyes, and other symptoms.
Carbetapentane, carbinoxamine, and phenylephrine may also be used for purposes other than those listed in this medication guide.
Always ask a doctor before giving a cold or allergy medicine to a child, even if the medicine label provides dosing instructions for children. Death can occur from the misuse of cough and cold medicines in very young children. Carbetapentane, carbinoxamine, and phenylephrine can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert. Avoid drinking alcohol. It can increase some of the side effects of this medication.
Call your doctor if you have a fever, or if your symptoms get worse or do not improve after taking this medicine for 7 days.
Do not use carbetapentane, carbinoxamine, phenylephrine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take carbetapentane, carbinoxamine, phenylephrine before the MAO inhibitor has cleared from your body. Do not use this medication if you are allergic to carbetapentane, carbinoxamine, phenylephrine or if you have:
Before using carbetapentane, carbinoxamine, and phenylephrine, tell your doctor if you are allergic to any drugs, or if you have:
If you have any of these conditions, you may not be able to use this medicine, or you may need a dosage adjustment or special tests during treatment.Carbetapentane, carbinoxamine, phenylephrine may be harmful to an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment. This medication may pass into breast milk and could harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.
Adults older than 60 may be more sensitive to the side effects of this medicine.
Take this medication exactly as it was prescribed for you. Do not take the medication in larger amounts, or take it for longer than recommended by your doctor. Follow the directions on your prescription label.Always ask a doctor before giving a cold or allergy medicine to a child, even if the medicine label provides dosing intructions for children. Death can occur from the misuse of cough and cold medicines in very young children.
To be sure you get the correct dose, measure the liquid with a marked measuring spoon or medicine cup, not with a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist for one.
This medication will relieve some of the symptoms of a cold or flu. It will not treat the virus that caused the cold or flu.
Call your doctor if you have a fever, or if your symptoms get worse or do not improve after taking this medicine for 7 days.Store this medicine at room temperature away from heat and moisture. Do not freeze.
Since cold medicine is usually taken only as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time. Do not take extra medicine to make up the missed dose.
Seek emergency medical attention if you think you have used too much of this medicine.
Symptoms of an overdose of this medication may include tremors, shaking, feeling jittery, warmth or redness in your face or chest, pounding heartbeat, or severe nausea, vomiting, diarrhea, stomach cramps, and loss of appetite.
Do not use any other over-the-counter cold, allergy, or sleep medication without first asking your doctor or pharmacist. Antihistamines, cough suppressants, and decongestants are contained in many medicines available over the counter. If you take certain products together you may accidentally take too much of one or more types of medicine. Read the label of any other medicine you are using to see if it contains an antihistamine, cough suppressant, or decongestant. This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert.
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have any of these serious side effects:
hallucinations (seeing or hearing things);
urinating less than usual;
slow or uneven heart rate; or
feeling light-headed, fainting.
Continue using this medicine and talk with your doctor if you have any of these less serious side effects:
feeling tense, restless, anxious, fearful, or excited;
dizziness, drowsiness, weakness;
sleep problems (insomnia); or
Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.
Before taking this medication, tell your doctor if you are using any of the following drugs:
If you are using any of these drugs, you may not be able to use carbetapentane, carbinoxamine, and phenylephrine, or you may need dosage adjustments or special tests during treatment.
There may be other drugs not listed that can affect carbetapentane, carbinoxamine, and phenylephrine. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.
- Your pharmacist has more information about carbetapentane, carbinoxamine, phenylephrine written for health professionals that you may read.
Carbetapentane, carbinoxamine, and phenylephrine is available with a prescription under the brand name Aridex. Other brand or generic products may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.
Copyright 1996-2006 Cerner Multum, Inc. Version: 1.04. Revision Date: 04/14/2007 10:14:03 AM.;
- Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
- Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.